Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 337, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 18, 2007, 5:31 PM CDT for Saline County, Seward County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2007, 5:31 PM CDT (22:31 UTC)
- Expired
- Sep 18, 2007, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:58 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 18, 3:58 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 358 PM CDT TUE SEP 18 2007 .DISCUSSION... ACTIVE WEATHER TO START THE FORECAST AS UPPER LEVEL TROUGH AND COLD FRONT BOTH PUSH E FROM CENTRAL NEBRASKA. MOISTURE IS STILL GENEROUS ALONG AND AHEAD OF THE FRONT...BUT EXTENSIVE DAYTIME CLOUDS HAVE LIMITED CAPE...AND LATE AFTERNOON SEVERE POTENTIAL. DRYING AND STABILIZATION WILL FOLLOW SHORTLY AS THE SYSTEM MOVES EAST...WITH SOME LINGERING TSTMS POSSIBLE IN SRN PORTIONS OF AREA AFTER MIDNIGHT. WATER VAPOR IMAGERY ALSO SHOWS SUBTROPICAL MOIST PLUME MOVING FAIRLY RAPIDLY EAST. HEAVY PCPN WILL FALL WITH EVE CONVECTION...BUT FLOODING POTENTIAL IS LIMITED BY MOVEMENT AND LACK OF PREVIOUS HEAVY RAIN IN THE AREA. HEAVY RAIN AROUND 2 INCHES DID FALL EARLIER NEAR FBY AND BIE...BUT THIS AREA IS LESS THREATENED WITH HEAVY RAIN THAN FARTHER N. DRYING IN NORTH SHOULD ALLOW CLEARING AND COOL TEMPS BY MORNING. TEMPERATURE RECOVERY SHOULD BE DECENT WED...BUT WILL BE SOMEWHAT LIMITED WITH LIGHT SE FLOW NEAR SFC. LOWERED MAX TEMPS A BIT. RETURN FLOW STRENGTHENS WED NIGHT...AND STRONG RETURN OF LOW LEVEL MOISTURE COULD RESULT IN ENOUGH DESTABILIZATION FOR TSTMS. NAM LIFTS PRECIP AREA TO OUR N ON THU...BUT BOTH GFS AND HPCQPF HOLD ONTO PRECIP. MODEL SOUNDINGS SUGGEST THAT THERE IS STILL SOME POSSIBILITY OF TSTMS...AND INTRODUCED SLGT CHANCE POPS INTO THU DAYTIME IN EAST AND CENTRAL COUNTIES. WARM AND DRY WEATHER SHOULD PREVAIL INTO EARLY NEXT WEEK. A WEAK COLD FRONT PUSHING INTO THE AREA SAT IS UNDER RIDGE ALOFT...AND WILL PROB NOT HAVE MUCH MOISTURE TO WORK WITH. TEMPS MAY BE COOLED A BIT...ESPECIALLY SAT MORNING. MODELS CONTINUE TO HAVE DIFFICULTY WITH TIMING THE NEXT SIGNIFICANT COLD FRONT EARLY NEXT WEEK. GFS ENSEMBLES HOWEVER ARE SHOWING DECENT CONSISTENCY THAT THE REMNANTS OF STRONG WEST COAST UPPER TROUGH WILL BE EJECTING ACROSS THE AREA MONDAY INTO MONDAY NIGHT. FOR THIS REASON...ADOPTED A FRONTAL TIMING SLIGHTLY FASTER THAN HPC...AND GENERALLY RAISED POPS SLIGHTLY FROM SUNDAY NIGHT AND MONDAY. EXPECT FRONT WILL BE THROUGH THE AREA TUESDAY WITH SOME COOLING...BUT THIS DOES NOT LOOK LIKE A STRONG COLD AIRMASS. && .AVIATION... FOR TAF SITES KOFK...KOMA...KLNK THRU 18Z/19 MAIN CONCERN IS MVRF CONDITIONS SETTLING IN OVER ALL TAF SITES AFTER 06Z...WITH POSSIBLE IFR COND 10Z-14Z/19. SURFACE COLD FRONT WILL CLEAR ALL TAF SITES AROUND 06Z WITH BKN STRATUS FILLING IN BEHIND. OCCASIONAL BREAKS IN CLOUD COVER COUPLED WITH LIGHT WINDS MAY ALLOW VSBY TO DROP TO IFR RANGE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Sep 18, 4:31 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT TUE SEP 18 2007 NEZ011-012-016>018-030-031-191145- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 431 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ043-NEZ015-032>034-042>044-050-051-065-066-078-088-089-191145- MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- 431 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME OF THOSE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO LIKELY. A COLD FRONT SWEEPING THROUGH THE AREA...COMBINED WITH A POTENT UPPER LEVEL STORM SYSTEM...WILL PRODUCE THE STRONG THUNDERSTORMS. AS THE COLD FRONT SHIFTS EAST LATE THIS EVENING...LINGERING SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE...BUT SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093- 191145- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 431 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT. WHILE AN ISOLATED STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS IS POSSIBLE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...AND EXIT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM NORTHEAST INTO SOUTH CENTRAL NEBRASKA...BUT MORE STABLE AIR OVER EAST CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA...SHOULD LIMIT THE SEVERITY OF THE THUNDERSTORMS AS THEY MOVE WITH THE FRONT INTO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. DERGAN
In the hours before
Local storm report, Sep 18, 12:36 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1236 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST NORFOLK 42.03N 97.42W
09/17/2007 E76 MPH MADISON NE ASOS
VERIFIED BY THE KARL STEFAN MEMORIAL AIRPORT AUTHORITY.
&&
JEKLISHLocal storm report, Sep 18, 12:38 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1238 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST NORFOLK 42.03N 97.42W
09/17/2007 M76.00 MPH MADISON NE ASOS
VERIFIED BY THE KARL STEFAN MEMORIAL AIRPORT AUTHORITY.
&&
JEKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:25 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 35 min |
| Sep 18, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.